MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; NEEDLE,HYPODERM,SAFETY,25GX1.5

MEDLINE INDUSTRIES LP; NEEDLE,HYPODERM,SAFETY,25GX1.5
Catalog Number SSN100257
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the facility on 9/30, "i was trying to administer a flulaval vaccine.I secured the medline 25g, 1.5" sure-snap safety needle to the pre-filled syringe, as is typical for vaccine administration, and went to administer the vaccine.As i pressed in the plunger of the syringe, the needle detached from the syringe and the vaccine wasted outside of the patient's shoulder.".
 
Additional Manufacturer Narrative
According to the facility on 9/30, "i was trying to administer a flulaval vaccine.I secured the medline 25g, 1.5" sure-snap safety needle to the pre-filled syringe, as is typical for vaccine administration, and went to administer the vaccine.As i pressed in the plunger of the syringe, the needle detached from the syringe and the vaccine wasted outside of the patient's shoulder.Seeing the needle was still imbedded in the patient's deltoid muscle, i quickly removed the needle, applied the safety cap, and wasted it in the sharps container to prevent any further accidents.Using a different brand of 25g, 1.5" needles, i was able to successfully administer the vaccine to the patient.He is a 58-year-old male, weighing approximately 174 pounds.After contacting the patient today, he denies any complications from the flu shot on monday.He states he is doing fine, enduring typical side effects from the influenza vaccine".It has been determined that the reported event could cause or contribute to serious injury if it were to occur.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Common Device Name
NEEDLE,HYPODERM,SAFETY,25GX1.5
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
alex mathew
three lakes drive
northfield, IL 60093-2753
2249317042
MDR Report Key20569756
Report Number1417592-2024-00924
Device Sequence Number7816416
Product Code FMI
UDI-Device Identifier20193489031994
UDI-Public20193489031994
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberSSN100257
Device Lot Number89721090001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale
Patient Weight79 KG